Alert archive / Kansas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 3, NWS Topeka, KS

April 13, 20185 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Apr 13, 2018, 2:09 PM CDT for 5 counties in Kansas. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2018, 2:09 PM CDT (19:09 UTC)
Expired
Apr 13, 2018, 3:15 PM CDT
In force
66 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Geary County, KS, Lyon County, KS, Morris County, KS, Riley County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 21 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 2:57 PM CDTHAIL 13 Nnw Council Grove, KSPEA TO QUARTER SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 7.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2018-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2018-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 534 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
641 J/kg
Mixed-layer CIN
-644 J/kg
Mixed-layer LCL
1295 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
534 m²/s²
0-3 km storm-relative helicity
508 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

995 
WUUS53 KTOP 131909
SVRTOP
KSC061-111-127-161-197-132015-
/O.NEW.KTOP.SV.W.0003.180413T1909Z-180413T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
209 PM CDT FRI APR 13 2018

The National Weather Service in Topeka has issued a

* Severe Thunderstorm Warning for...
  Southeastern Geary County in east central Kansas...
  Southeastern Riley County in northeastern Kansas...
  Morris County in east central Kansas...
  Wabaunsee County in east central Kansas...
  Northwestern Lyon County in east central Kansas...

* Until 315 PM CDT

* At 209 PM CDT, a severe thunderstorm was located 10 miles west of
  Strong City, moving northeast at 55 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. 

* Locations impacted include...
  Northeastern Manhattan, Council Grove, Alma, Eskridge, Alta Vista,
  Dwight, McFarland, Paxico, Wilsey, Parkerville, Keene, Council
  Grove Lake and Volland.

This includes Interstate 70 between mile markers 311 and 342.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3852 9678 3921 9656 3920 9652 3920 9656
      3918 9656 3918 9655 3919 9652 3917 9652
      3918 9648 3917 9647 3918 9646 3904 9595
      3899 9595 3852 9644
TIME...MOT...LOC 1909Z 208DEG 47KT 3843 9672 

HAIL...1.75IN
WIND...60MPH
 
$$

Baerg
4 follow-up statements
006 
WWUS53 KTOP 131912
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
212 PM CDT FRI APR 13 2018

KSC061-111-127-161-197-132015-
/O.CON.KTOP.SV.W.0003.000000T0000Z-180413T2015Z/
Geary-Riley-Morris-Wabaunsee-Lyon-
212 PM CDT FRI APR 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN GEARY...SOUTHEASTERN RILEY...MORRIS...WABAUNSEE AND
NORTHWESTERN LYON COUNTIES...

At 212 PM CDT, a severe thunderstorm was located 9 miles northwest of
Strong City, moving northeast at 55 mph.

HAZARD...Two inch hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Northeastern Manhattan, Council Grove, Alma, Eskridge, Alta Vista,
Dwight, McFarland, Paxico, Wilsey, Parkerville, Keene, Council Grove
Lake and Volland.

This includes Interstate 70 between mile markers 311 and 342.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3852 9678 3921 9656 3920 9652 3920 9656
      3918 9656 3918 9655 3919 9652 3917 9652
      3918 9648 3917 9647 3918 9646 3904 9595
      3899 9595 3852 9644
TIME...MOT...LOC 1912Z 208DEG 47KT 3846 9670 

HAIL...2.00IN
WIND...60MPH
 
$$

Baerg
840 
WWUS53 KTOP 131928
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
228 PM CDT FRI APR 13 2018

KSC061-111-127-161-197-132015-
/O.CON.KTOP.SV.W.0003.000000T0000Z-180413T2015Z/
Geary-Riley-Morris-Wabaunsee-Lyon-
228 PM CDT FRI APR 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN GEARY...SOUTHEASTERN RILEY...MORRIS...WABAUNSEE AND
NORTHWESTERN LYON COUNTIES...

At 228 PM CDT, a severe thunderstorm was located near Council Grove
Lake, moving northeast at 55 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Northeastern Manhattan, Council Grove, Alma, Eskridge, Alta Vista,
Dwight, McFarland, Paxico, Wilsey, Parkerville, Keene, Council Grove
Lake and Volland.

This includes Interstate 70 between mile markers 311 and 342.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 900 PM CDT for east central
Kansas.

LAT...LON 3852 9678 3921 9656 3920 9652 3920 9656
      3918 9656 3918 9655 3919 9652 3917 9652
      3918 9648 3917 9647 3918 9646 3904 9595
      3899 9595 3852 9644
TIME...MOT...LOC 1928Z 208DEG 47KT 3865 9657 

HAIL...1.50IN
WIND...60MPH
 
$$

Baerg
880 
WWUS53 KTOP 131952
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
252 PM CDT FRI APR 13 2018

KSC061-111-127-161-197-132015-
/O.CON.KTOP.SV.W.0003.000000T0000Z-180413T2015Z/
Geary-Riley-Morris-Wabaunsee-Lyon-
252 PM CDT FRI APR 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN GEARY...SOUTHEASTERN RILEY...EASTERN MORRIS...
WABAUNSEE AND NORTHWESTERN LYON COUNTIES...

At 251 PM CDT, a severe thunderstorm was located over Council Grove,
moving northeast at 45 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Northeastern Manhattan, Council Grove, Alma, Eskridge, Alta Vista,
Dwight, McFarland, Paxico, Keene, Council Grove Lake and Volland.

This includes Interstate 70 between mile markers 312 and 342.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 900 PM CDT for east central
Kansas.

LAT...LON 3860 9664 3921 9656 3920 9652 3920 9656
      3918 9656 3918 9655 3919 9652 3917 9652
      3918 9648 3917 9647 3918 9646 3904 9595
      3899 9595 3854 9646
TIME...MOT...LOC 1951Z 211DEG 41KT 3864 9650 

HAIL...1.75IN
WIND...60MPH
 
$$

Baerg
091 
WWUS53 KTOP 132004
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
304 PM CDT FRI APR 13 2018

KSC061-111-132014-
/O.CAN.KTOP.SV.W.0003.000000T0000Z-180413T2015Z/
Geary-Lyon-
304 PM CDT FRI APR 13 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GEARY AND
NORTHWESTERN LYON COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 900 PM CDT for east central
Kansas.

LAT...LON 3872 9658 3887 9653 3887 9650 3895 9650
      3917 9643 3904 9595 3899 9595 3874 9633
      3874 9635 3872 9635 3867 9643
TIME...MOT...LOC 2004Z 208DEG 47KT 3879 9640 

$$

KSC127-161-197-132015-
/O.CON.KTOP.SV.W.0003.000000T0000Z-180413T2015Z/
Riley-Morris-Wabaunsee-
304 PM CDT FRI APR 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN RILEY...NORTHEASTERN MORRIS AND WABAUNSEE
COUNTIES...

At 304 PM CDT, a severe thunderstorm was located 6 miles southeast of
Alta Vista, moving northeast at 55 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Alma, Alta Vista, McFarland, Paxico, Volland and Keene. 

This includes Interstate 70 between mile markers 319 and 342.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 900 PM CDT for east central
Kansas.

LAT...LON 3872 9658 3887 9653 3887 9650 3895 9650
      3917 9643 3904 9595 3899 9595 3874 9633
      3874 9635 3872 9635 3867 9643
TIME...MOT...LOC 2004Z 208DEG 47KT 3879 9640 

HAIL...1.50IN
WIND...60MPH
 
$$

Baerg

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 1:01 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 13, 1:01 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
101 PM CDT Fri Apr 13 2018

.MESOSCALE DISCUSSION...
Issued at 101 PM CDT Fri Apr 13 2018

Visible satellite data indicate cumulus fields becoming
increasingly agitated along the interface of partially modified
Gulf moisture and a plume of 7-8 C/km lapse rates in the lowest 3
km above ground emanating from central KS. This initially shallow
convective growth lies along a hybrid Pacific front/dryline
extending northward through Morris County, eastern Geary County,
and into eastern Marshall County. 992-mb low pressure analyzed
along this boundary near the KS-NE state line will continue
developing east-northeastward into mid-afternoon. The trailing
boundary will continue to stall owing to decreasing 2-hour
pressure rises on its higher-density side (rises decreasing from
2-4 mb to around 1 mb in the past 3 hours). A front-dryline
intersection/triple point south of Wichita -- marked by a
localized inflection in meso-beta-scale agitated-cumulus bands --
should develop north-northeastward in tandem with a lower-
tropospheric speed maximum transiting northward per water vapor
loops. This will impede eastward-mixing of the boundary that
should serve as a focus for initial storm development. MLCIN
continues to erode east of the boundary in response to modest
insolation amid 61-63F surface dewpoints. 12-hour 500-mb height
falls around 60 geopotential meters suggest that DCVA/adiabatic
cooling will continue to mitigate capping aloft, and present
indications are that deep convective development will blossom from
the agitated cumulus around 1:30-3:00 PM. Initial cells will very
quickly move north-northeast to northeast around 40-50 kt. Steep
midlevel lapse rates supporting strong buoyancy amid 45-60 kt of
effective shear will support mid-level mesocyclones capable of
large hail -- potentially to baseball size. Effective SRH is
somewhat modest, though locally backed surface winds east of the
triple point/sub-synoptic low lifting north-northeastward will
support a zone of locally higher SRH. This could be a focused zone
of non-zero tornado potential later this afternoon. Storms will
be fast-moving today.

&&

.SHORT TERM...(Today and tonight)
Issued at 405 AM CDT Fri Apr 13 2018

An intense upper level trough across the central Rockies will
amplify into a closed low as it moves east into south central NE and
north central KS by 12Z SAT.

The core of a 70 KT jet will shift east across the CWA during the
early to mid morning hours. The mixing this morning has been deep
enough to transport some of the higher momentum air parcels towards
the surface, which have caused gusts to be in the 42 to 52 MPH range
early this morning across the western and southern counties of the
CWA. The gusty winds across north central KS should decrease to
under 30 KTS after 12Z. Therefore the wind advisory will expire at
12Z for the western counties of the CWA. The strong winds will
continue south of I-70 across east central KS through the late
morning hours as deeper mixing will cause wind gusts to continue in
the 40 to 50 MPH range. Therefore I'll keep the wind advisory going
for east central KS along and south of I-70 through 18Z.

At 7Z a 987mb surface low was located just north of Russel, KS and
will track east northeast into southeast NE by 21Z SAT. The core of
an 80KT south-southwesterly H5 jet max will lift northeast through
the day around the base of the upper level trough, north-northeast
across eastern KS this afternoon. All numerical models show an
instability axis developing ahead of the dryline across east central
and northeast KS, with MLCAPEs of 1800-2500 J/KG. Most models show
that there will be strong enough ascent and convergence along the
dryline/Pacific front for thunderstorms to develop between 19Z to
21Z along or east of a Seneca to Emporia line. The 00Z NAM does not
develop storms until after 21Z across the far eastern counties of
the CWA. I'll discount the NAM model since the point forecast
soundings show no CAP along the dry line at TOP by 21Z.

The NAM/RAP/GFS models deepen a surface trough south-southwest into
north central OK. The more south-southwesterly trough axis causes
the surface winds to veer slightly to a 190 direction along and south
of I-70 ahead of the dryline during the afternoon hours producing
more of a straight line hodograph. Farther north across northeast KS
and southeast NE where the wind direction backs to 160 degrees, the
forecast hodographs have more curvature in the 0-1 KM layer. If the
the NAM/RAP/GFS models are more accurate with the surface wind
forecast, the initial storms that develop along the dryline may
develop within an environment producing more cross-wise low-level
horizontal vorticity. This would cause more storm splits and it may
take longer for the right moving supercells to produce stronger low-
level mesocyclones and possible tornadoes, may be only our far
eastern row of counties may have a higher tornado threat with any
right moving supercell. Since the mid level winds will be 70 KTS,
storm motions will be over 50 MPH to the northeast. Any Left splits
that survive may move more with a northerly component and would
produce large hail if the anticyclonic mesocyclones become strong
enough. Farther north across northeast KS, there will be more low-
level curvature in the hodograph with 0-1KM SRH above 200 J/KG which
will provide for more stream-wise horizontal vorticity advection and
ingestion into developing storm updrafts. This will cause the storms
to develop low-level mesocyclones faster and perhaps a few tornadoes
across eastern Nemaha, Brown and Jackson counties. Supercells will
also produce large hail and localized damaging wind gusts.

The WRF solutions/3 KM NAM/HRRR solutions keep the winds slightly
more backed ahead of the pressure trough axis and dryline with more
low-level curvature in the hodograph which will allow developing
thunderstorms updrafts to advect and ingest stream-wise low-level
horizontal vorticity into the developing storm updrafts and quickly
intensify low-level mesocyclones and possible tornadoes. The best
chance for tornadic supercells will be from 19Z through 23Z along
and east of US HWY 75.

Stay tuned to further updates since the mesoscale forecasts will be
very important through the afternoon hours to determine how far the
dryline/pacific front will move, the time the CAP will weaken for
thunderstorms to develop and the low-level wind fields which will
determine the tornado potential for supercells that develop.

Tonight, The surface trough/dryline will move east of the CWA by
00Z, thus any supercell thunderstorms will be rapidly moving
northeast across western MO. As the upper low moves east towards
southeast NE strong CAA will develop across central NE and western
KS. A cold front will move southeast across the CWA during the early
morning hours of Saturday. Wrap around moisture will move southeast
behind the front and there will be stronger ascent for light rain to
spread southeast across the CWA behind the front. As temperatures
cool into the mid 30s across north central KS the vertical
temperatures profiles will cool enough for a mix of rain and snow.
Many model forecast sounding do not show saturation in mid levels of
the atmosphere so there may be some question if there will be
transition to snow by 12Z SAT.

.LONG TERM...(Saturday through Thursday)
Issued at 405 AM CDT Fri Apr 13 2018

A return of winter will highlight this weekend, with moderating
temperatures and dry conditions by Tuesday.

At the onset of the period Saturday morning, the upper low will
be positioned over north central Kansas and south central
Nebraska. This cutoff low meanders slowly northeastward over the
next 36 hours, reaching central Iowa by 12Z Sunday and the
northern Great Lakes by 12Z Monday. As a result of slow moving
nature of the upper level features, the slowly-filling occluded
surface cyclone reflection likewise slows and morphs into a
complex barbell structure during the day on Saturday. CAA will be
ongoing throughout the CWA early Saturday morning and temps will
either remain steady state or fall throughout the day.

An elongated deformation zone will arc from central Wisconsin
through central Kansas on Saturday. Snow is likely throughout the
main portion of the deeper moisture within the deformation zone,
but the mid-level dry slot wraps northward into eastern Kansas and
may begin to erode the eastern flank of the def zone. Because of
this concern, did maintain a wintry mixture along the interface
region of the dry slot and def zone, although forecast soundings
from the NAM/GFS show that it would not take much moisture to
enable ice nucleation. Therefore, confidence in freezing rain
potential is far lower than the threat for accumulating snow. Due
to slow storm motion, the def zone lingers over much of the area
through the day. Kept high temps confined in the low to mid 30s in
north central Kansas where the precipitation will be the heaviest
and solar insolation minimized. With snow the predominant p-type
in far north central Kansas, total snow accumulations of 1-2
inches are expected before the band weakens and shifts east. Areas
east of Manhattan and south of I-70 will see minimal to no snow
accumulation owing to warmer surface temps.

Winds are the other main concern for Saturday. A strong wind
signal has been present in all of the medium and long range
guidance for several days. Strong differential CAA, juxtaposed
with a tight pressure gradient and rapid pressure rises, will fuel
a powerful northwesterly wind throughout the day on Saturday with
the strongest winds in north central Kansas and south central
Nebraska. GFS/NAM forecast soundings have winds of 45 to 55 kts
within a very shallow boundary layer, which may very well be
realized at the surface. The combination of strong winds and
snowfall may lead to areas of reduced visibility in blowing snow.
For this reason, have issued a winter weather advisory for far
western areas of the CWA on Saturday and a wind advisory for the
western half of the the CWA.

The low finally begins to pull out of the region early Sunday
morning with Canadian air spilling southward ahead of a 1030mb
ridge axis. Lows on both Saturday and Sunday nights are forecast
to fall into the low to mid 20s, dangerously cold temps for any
sensitive vegetation that may have started to bloom in the recent
warm spell. This cold snap will be short-lived with return flow
setting in late Monday. Highs return to the 50s/60s on Monday and
70s for Tuesday as a longwave ridge builds into the western CONUS.
A passing boundary on Tuesday night may drop temperatures back
close to seasonal norms for midweek and bring a parting shot of
showers and storms.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1231 PM CDT Fri Apr 13 2018

Southerly winds continue to gust between 35-40 kts and should
continue to do so through much of the afternoon. Rapid
thunderstorm development is expected between 19-20Z near or just
east of MHK. Thunderstorm activity will push east of MHK 21Z and
east of the Topeka terminals by 00Z. Winds will veer to the west
as a cold front pushes through, but wind speeds should remain at
10-20kts through much of the overnight. Scattered rain showers and
MVFR cigs are expected to overspread MHK by 08Z and the Topeka
terminals by 12Z. Lower cigs are possible near the end of the
period, although confidence is low at this time.

&&

.FIRE WEATHER...
Issued at 405 AM CDT Fri Apr 13 2018

The strong winds and low relative humidities during the afternoon
hours along and just west of the surface dryline will cause extreme
fire danger and a red flag warning has been issued from 12 noon
through 7 PM for an area bounded from Emporia to Manhattan, then
southwest to Abilene. The remainder of north central and east
central will have a very high fire danger. Any outdoor burning today
may turn into uncontrollable wild fires due to the strong winds, low
RHs and dry fuels.

&&

.CLIMATE...
Issued at 340 PM CDT Thu Apr 12 2018

Record temperature information for Saturday, April 14:

Location  Record Lowest Minimum (Year)  Record Lowest Maximum (Year)
--------------------------------------------------------------------
Topeka         21F (1950)                    39F (1928)
Concordia      23F (1928)                    42F (1983)

Record temperature information for Sunday, April 15:

Location  Record Lowest Minimum (Year)   Record Lowest Maximum (Year)
---------------------------------------------------------------------
Topeka         25F (1928)                     45F (1993)
Concordia      22F (2014)                     42F (1945)

Record temperature information for Monday, April 16:

Location  Record Lowest Minimum (Year)
--------------------------------------
Topeka         26F (1953)
Concordia      25F (1953)

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 5 AM to 7 PM CDT Saturday for
KSZ008-020-034.

Wind Advisory from 7 AM to 7 PM CDT Saturday for KSZ008>010-
020>023-034>037.

Wind Advisory until 6 PM CDT this evening for KSZ022-035>040-
054>056-058-059.

Red Flag Warning until 7 PM CDT this evening for KSZ022-023-
035>038-054.

&&

MESOSCALE...Cohen/Baerg/Drake/Hennecke
SHORT TERM...Gargan
LONG TERM...Skow
AVIATION...Baerg
FIRE WEATHER...Gargan
CLIMATE...Wolters
Hazardous weather outlook, Apr 13, 9:30 AM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
930 AM CDT Fri Apr 13 2018

KSZ008>012-020>024-026-034>040-054>056-058-059-141430-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
930 AM CDT Fri Apr 13 2018

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Today and Tonight.

A Wind Advisory is in effect for portions of central and east
central Kansas through 7 PM today, with wind gusts of 40 to 50
mph expected. With the combination of these strong winds and dry
conditions, a Red Flag Warning is in effect for portions of
central Kansas this afternoon.

Strong to severe thunderstorms are expected to develop along and
east of a line from Council Grove to Marysville by mid afternoon.
These storms will move quickly to the northeast and exit the area
this evening. Large hail, damaging winds, and even some tornadoes
will be possible with these storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A Winter Weather Advisory for mixed precipitation is in effect
for portions of north central Kansas on Saturday. A Wind
Advisory also is in effect for much of central and north central
Kansas for Saturday.

Temperatures Saturday night and Sunday night are expected to fall
into the low to mid 20s, which maybe dangerous to any sensitive
vegetation that has started blooming.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon through early this
evening.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

In the hours before

Special weather statement, Apr 13, 2:06 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Topeka KS
206 PM CDT FRI APR 13 2018

KSZ036>038-054-131945-
Wabaunsee-Geary-Lyon-Morris-
206 PM CDT FRI APR 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GEARY...EASTERN
MORRIS...SOUTHWESTERN WABAUNSEE AND NORTHWESTERN LYON COUNTIES UNTIL
245 PM CDT...

At 206 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Cottonwood Falls, moving northeast at 55 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Council Grove, Eskridge, Alta Vista, Dwight, Wilsey, Parkerville,
Dunlap, Council Grove Lake and Volland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3852 9680 3903 9653 3884 9607 3852 9642
TIME...MOT...LOC 1906Z 208DEG 47KT 3840 9675

Baerg

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 11:35 PM CDTWind AdvisoryTOPAnderson, Clay, Cloud, Coffey, Dickinson, Douglas and 11 more18 hr
Apr 13, 3:25 AM CDTWinter Weather AdvisoryTOPClay, Cloud, Dickinson, Geary, Marshall, Morris and 5 more40 hr
Apr 13, 3:33 AM CDTWind AdvisoryTOPClay, Cloud, Dickinson, Geary, Marshall, Morris and 5 more39 hr
Apr 13, 3:55 AM CDTRed Flag WarningTOPDickinson, Geary, Lyon, Morris, Pottawatomie, Riley and 1 more15 hr
Apr 13, 2:06 PM CDTSpecial Weather StatementTOPMorris39 min
Apr 13, 2:20 PM CDTSpecial Weather StatementTOPLyon40 min
Apr 13, 2:23 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage67 min
Apr 13, 2:48 PM CDTSevere Thunderstorm WarningTOPGeary, Jackson, Pottawatomie, Riley, Wabaunsee42 min
Apr 13, 3:05 PM CDTSevere Thunderstorm WarningTOPCoffey, Osage55 min
Apr 13, 3:09 PM CDTSevere Thunderstorm WarningTOPMorris, Pottawatomie, Shawnee, Wabaunsee36 min
Apr 13, 3:18 PM CDTSevere Thunderstorm WarningTOPJackson, Marshall, Nemaha, Pottawatomie57 min
Apr 13, 3:31 PM CDTSevere Thunderstorm WarningTOPJackson, Nemaha, Pottawatomie, Shawnee44 min
Apr 13, 3:49 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Franklin, Osage26 min
Apr 13, 4:01 PM CDTSevere Thunderstorm WarningTOPCoffey59 min
Apr 13, 4:09 PM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Nemaha51 min
Apr 13, 4:10 PM CDTSevere Thunderstorm WarningTOPFranklin65 min
Apr 13, 4:11 PM CDTSevere Thunderstorm WarningTOPNemaha34 min
Apr 13, 4:18 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin, Jefferson57 min
Apr 13, 4:32 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Franklin58 min
Apr 13, 6:18 PM CDTSpecial Weather StatementTOPFranklin27 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.